MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261414
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Obstruction/Occlusion (2422)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore, that on (b)(6) 2020, both renal arteries of a patient have been covered during a procedure where gore® excluder® aaa endoprosthesis were implanted.Five hours later, the patient was brought back to the operating room and one stent of unknown brand was implanted in one of the renal arteries to preserve the blood flow.It was reportedly not possible to recover the flow to the second renal artery.
 
Additional Manufacturer Narrative
D10: concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder® aaa endoprosthesis - stent graft contralateral leg endoprosthesis (plc141200, plc181000), gore® excluder® aaa endoprosthesis - stent graft iliac extender endoprosthesis (pll161407).As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The initial reporter has been contacted in order to receive more information on the event and patient details.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Updated b5.Updated h6: added health effect - clinical code e1901.Updated medical device problem code to a24, code a26 is no longer applicable.Removed type of investigation code b13.Updated investigation findings code to c19, code c21 is no longer applicable.Updated investigation conclusions code to d15 and d12, code d16 is no longer applicable.The primary reported complaint could not be independently confirmed because there were no items returned for evaluation.It was only reported that the patient¿s renal arteries were covered, but no information is available to determine if the endoprosthesis moved during deployment or if it was improperly placed.The cause for the complaint could not be established with the available information.The gore® excluder® aaa endoprosthesis instructions for use (ifu) provides the following warning: do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.In addition, the ifu states adverse events that may occur and/or require intervention or additional intraoperative procedure time include but are not limited to: renal complications (e.G., artery occlusion).
 
Event or Problem Description
On (b)(6) 2025, it was reported to gore, that on (b)(6) 2020, a patient was hospitalized for an abdominal aortic aneurysm.The patient underwent emergency treatment on (b)(6) 2020.Gore® excluder® aaa endoprosthesis were successfully implanted and the blood flow to both renal arteries was reportedly normal.During monitoring in the recovery room, anuria was noted two hours postoperatively.The patient underwent reintervention on the same day and received one stent of unknown brand implanted in the left renal artery to preserve the blood flow.It was reportedly not possible to recover the flow to the right renal artery.It was additionally reported, that on (b)(6) 2020, acute renal failure flare-up, ultimately did not require dialysis, allowing removal of the femoral dialysis catheter.On (b)(6) 2020, the patient required anticoagulant treatment and subsequent thrombectomy surgery due to left brachial artery thrombosis.On day 14 post-operation, an infectious syndrome was reported with a positive blood culture for staphylococcus aureus due to infection of a jugular renal artery, with no evidence of endocarditis.The patient was discharged from the hospital on (b)(6) 2020.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21751057
Report Number3007284313-2025-03873
Device Sequence Number8220166
Product Code MIH
UDI-Device Identifier00733132622450
UDI-Public(01)00733132622450(17)221006
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2022
Device Catalogue NumberRLT261414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale